Tattoo Cover Up with Makeup

Tattoo Cover Up with Makeup

Tattoos may seem like a good idea, but the team at Colour Derma has had many people ask about tattoo cover up. No matter how artistically done or well thought out they are, there may be times when you don’t want people to see them or know you have them. You do not have to regret getting a tattoo to want to have a tattoo cover up. Here we discuss some of the reasons to cover up and some options and techniques to conceal your body art, if only for a little while. Why would you need tattoo cover up? There are many reasons that could come up that may require you to cover up your tattoo. It could be for certain work or social situations, or maybe even for personal reasons. Not every workplace accepts tattoos. Even if there is no formal policy, you may find that concealing your tattoos is just the way to go. This could be because you are working in a traditionally conservative industry such as finance, or you may want to avoid confusion or questions if you work with children. Also, if you are meeting people for the first time, you may want to present yourself as a “clean slate” so to speak if you are unsure about their response to your body art. As for personal reasons, you may find yourself no longer happy with your tattoo. It could be a temporary thing, where you are unsatisfied with the design or perhaps you are getting a little bored of it. Or it could be a reminder of something (or someone!) you would...
Cover Self-Harm Scars with Camouflage Makeup

Cover Self-Harm Scars with Camouflage Makeup

Unfortunately, we at Colour Derma have clients who need assistance with covering self-harm scars. We say unfortunately because one such client is too many. Still, we are happy that they come to us for help because self-harm is a serious issue and the scars that they cause can make matters worse as people try to recover and move on with their lives. Colour Derma would like to share information about self-harm and self-harm scars to spread understanding about this condition. There is no shame in seeking help, so if you or someone you know are concerned about yourself or others and would like someone to talk to about this, please contact one of these support lines. Why does someone self-harm? There are many reasons why someone may resort to self-harm. It could be due to depression, anxiety, or other emotional or psychological issues. Then, as an outlet for overwhelming stress or pain, or as a way to exert control over what they believe is an uncontrollable situation, a person may hurt themselves to feel better. As this self-harming behaviour continues, it is very likely that they will develop scars. So, while the act of self-harm may make them feel better at that moment, the wounds and scars may compound the problem as the person feels embarrassment or shame, especially if the scars are noticeable. No matter the underlying cause, a person who self-harms needs support and care to help them through their issues so that they can stop hurting themselves. Contacting a trusted healthcare or mental health professional is an excellent first step. Can self-harm scars be treated? As...
What is Acne Scarring?

What is Acne Scarring?

Acne scarring affects most people at some point in their lives. About 80% of people from 11 to 30 years old suffering from some form of acne. Acne develops when pores are clogged with bacteria, oil, or dead skin, basically becoming inflamed or infected. The causes are usually hormonal in nature, but there are other reasons such as environmental factors or stress. They can range from small whiteheads or blackheads to inflamed bumps or lesions. While there are a range of treatments for the various types of acne, 30% of sufferers will end up with acne scarring. Colour Derma knows that acne scars, which often occur on the face, chest, and back, can be a source of discomfort or embarrassment. We would like to share information on what causes them and some treatments to help you understand acne scarring better. What is acne scarring? During the healing process from acne, you may see post-inflammatory discolouration, which appears as pink, brown, or white patches where you had an acne outbreak. These usually fade over time, or with treatments such as azelaic cream or glycolic acid peels. These are not true acne scars. Acne scars also result from the healing process. It could be that too much collagen forms, creating raised scars. These are called hypertrophic or keloid scars. Or too much tissue is lost, then pitted or indented scars form. These are known as ice pick, rolling, or boxcar scars. Regardless of what they are called, if they are many of them and occur in a noticeable part of your body, you will most likely want to remove them or...
What is drug-induced skin hyperpigmentation?

What is drug-induced skin hyperpigmentation?

Hyperpigmentation is when patches of your skin changes colour. One cause for these discoloured areas could be medications or treatment you are taking for various ailments. Skin staining from drugs account for around 10-20% of hyperpigmentation or hypopigmentation and can cause emotional or psychological discomfort if these patches are noticeable by others. Colour Derma understands that sometimes certain medications could cause physical side effects like skin pigmentation problems. We would like to do our part to inform you about the various causes of drug-induced skin staining so that you can get the support and assistance you need. What treatments cause drug-induced skin staining? Certain medications can affect your body in different ways. It could cause the accumulation of certain substances, such as iron, in skin layers causing a colour change. Or it could affect melanin levels in your body, creating darker or lighter patches of skin in different parts of your body. Here is a list of some of the treatments and the issues they may cause: Heavy metals If you have an iron deficiency, such as anaemia, you may get IV iron infusions. If some of that compound leaks out into your skin, it may accumulate enough to create brown patches. Gold was once a popular treatment for rheumatoid arthritis and could also cause brown discolouring. Silver salts is sometimes used for various medical and therapeutic purposes such as urethral irrigation, diabetes, and cancer. However, prolonged use may cause accumulations that create blue-grey patches to appear. Pigmentation issues caused by heavy metals may become permanent. Minocycline Minocycline is an antibiotic that is often used to treat acne as...
Medical Conditions and Skin Discolouration

Medical Conditions and Skin Discolouration

Medical Conditions and Skin Discolouration Colour Derma understands that skin conditions, no matter their origins, can cause discomfort emotional and psychological. Unusual skin discolouration, be it hyperpigmentation (dark or coloured patches) or hypopigmentation (white patches), may be caused by vitiligo, eczema, or other conditions we’ve discussed. However, there are a range of other ailments that may cause discolouration as a side effect. We want to help you understand some of the different illnesses and conditions that may cause skin staining or discolouration for greater awareness. This list is by not means complete and should not be used for self-diagnosis. If you think that you may have any of these ailments, please contact your medical provider as soon as possible for diagnosis and treatment options. What ailments cause skin discolouration Medical Conditions? You may be familiar with vitiligo, eczema, or rosacea causing troubling skin discolouration, affecting a person’s self-confidence. However, there are other conditions that manifest as patches or oddly coloured skin in different parts of the body. Some of these are mild and mainly affect appearance while others are more serious conditions that require medical treatment. Capillaritis Also called pigmented purpura, capillaritis occurs when the capillaries, small blood vessels close to the skin’s surface, leaks. It is a harmless condition that is not contagious. There’s no known cause for most forms, including Schamberg diseases, although it may develop from exercise and certain medications. Usually, it appears as little red or brown dots on the skin, sometimes called cayenne pepper spots. The spots often will fade over time, but sometimes it recurs. Treatments could include topical steroids if itching occurs...

Subscribe & Get 10% Off

Join our mailing list to receive get 10% off your next order.

Check your emails for the discount coupon!